Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 23, 2013, 2:06 PM MST for 4 counties in Wyoming. It took effect at Jan 23, 2013, 8:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 2:06 PM MST (21:06 UTC)
- In effect from
- Jan 23, 2013, 8:00 PM MST
- Expired
- Jan 24, 2013, 9:17 AM MST
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4102 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966 WWUS75 KRIW 232106 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MST WED JAN 23 2013 ...STRONG WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE GREEN AND RATTLESNAKE RANGE TONIGHT AND THURSDAY MORNING... .A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND INCREASING WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES AS WELL AS THE CODY FOOTHILLS TONIGHT INTO THURSDAY MORNING. WYZ003-241200- /O.UPG.KRIW.HW.A.0001.130124T0300Z-130124T1500Z/ /O.NEW.KRIW.HW.W.0002.130124T0300Z-130124T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 206 PM MST WED JAN 23 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG GAP FLOW WINDS WILL DEVELOP IN THE CLARKS FORK GAP NEAR CLARK AND ALSO ON THE WEST AND SOUTH SIDE OF CODY THIS EVENING AND CONTINUE INTO THURSDAY MORNING. THE STRONGEST WINDS WILL LIKELY BE TOWARDS MORNING THURSDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. EVEN STRONGER WINDS COULD OCCUR IN THE CLARKS FORK CANYON WEST OF CLARK. * IMPACTS...TRAVELERS FROM THE SOUTH SIDE OF CODY TO CLARK ON HIGHWAY 120 SHOULD BE ALERT FOR THESE VERY STRONG CROSSWINDS TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-241200- /O.UPG.KRIW.HW.A.0001.130124T0300Z-130124T1800Z/ /O.NEW.KRIW.HW.W.0002.130124T0300Z-130124T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 206 PM MST WED JAN 23 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS ACROSS THE AREA THIS EVENING INTO THURSDAY MORNING. THE STRONGEST WINDS WILL LIKELY BE LATE TONIGHT INTO THURSDAY MORNING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
4 follow-up statements
632 WWUS75 KRIW 240316 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 816 PM MST WED JAN 23 2013 ...STRONG WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE GREEN AND RATTLESNAKE RANGE TONIGHT AND THURSDAY MORNING... .A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND INCREASING WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES AS WELL AS THE CODY FOOTHILLS TONIGHT INTO THURSDAY MORNING. WYZ019-241215- /O.EXT.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 816 PM MST WED JAN 23 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THURSDAY. * SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS ACROSS THE AREA THIS EVENING INTO THURSDAY AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR EARLY THURSDAY MORNING THROUGH EARLY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-241215- /O.CON.KRIW.HW.W.0002.000000T0000Z-130124T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 816 PM MST WED JAN 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...STRONG GAP FLOW WINDS WILL DEVELOP IN THE CLARKS FORK GAP NEAR CLARK AND ALSO ON THE WEST AND SOUTH SIDE OF CODY THIS EVENING AND CONTINUE INTO THURSDAY MORNING. THE STRONGEST WINDS WILL LIKELY BE TOWARDS MORNING THURSDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. EVEN STRONGER WINDS COULD OCCUR IN THE CLARKS FORK CANYON WEST OF CLARK. * IMPACTS...TRAVELERS FROM THE SOUTH SIDE OF CODY TO CLARK ON HIGHWAY 120 SHOULD BE ALERT FOR THESE VERY STRONG CROSSWINDS TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
714 WWUS75 KRIW 240901 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 201 AM MST THU JAN 24 2013 ...STRONG WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE GREEN AND RATTLESNAKE RANGE INTO EARLY THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND INCREASING WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES AS WELL AS THE CODY FOOTHILLS TODAY. WYZ003-241600- /O.EXT.KRIW.HW.W.0002.000000T0000Z-130124T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 201 AM MST THU JAN 24 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST THIS MORNING. * SUMMARY AND TIMING...STRONG GAP FLOW WINDS WILL DEVELOP IN THE CLARKS FORK GAP NEAR CLARK AND ALSO ON THE WEST AND SOUTH SIDE OF CODY THIS MORNING. THE STRONGEST WINDS WILL LIKELY BE TOWARDS SUNRISE TODAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. EVEN STRONGER WINDS COULD OCCUR IN THE CLARKS FORK CANYON WEST OF CLARK. * IMPACTS...TRAVELERS FROM THE SOUTH SIDE OF CODY TO CLARK ON HIGHWAY 120 SHOULD BE ALERT FOR THESE VERY STRONG CROSSWINDS TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-242100- /O.CON.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 201 AM MST THU JAN 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS ACROSS THE AREA INTO THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
101 WWUS75 KRIW 241308 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 608 AM MST THU JAN 24 2013 ...STRONG WINDS EXPECTED ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE INTO EARLY THIS AFTERNOON... .AN APPROACHING COLD FRONT AND INCREASING WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES FOR THE REST OF THIS MORNING AND EARLY AFTERNOON. WYZ003-241415- /O.CAN.KRIW.HW.W.0002.000000T0000Z-130124T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 608 AM MST THU JAN 24 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING FOR THE CODY FOOTHILLS. YOU CAN STILL EXPECT WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS THIS MORNING...ESPECIALLY NEAR CLARK. $$ WYZ019-242100- /O.CON.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 608 AM MST THU JAN 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS ACROSS THE AREA INTO THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ KPL
339 WWUS75 KRIW 241617 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 917 AM MST THU JAN 24 2013 WYZ019-241730- /O.CAN.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 917 AM MST THU JAN 24 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE STILL EXPECTED TODAY BUT HIGH WINDS ARE NO LONGER ANTICIPATED. TRAVELLERS SHOULD STILL BE PREPARED FOR GUSTY AND ERRATIC WINDS TODAY. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 23, 2:02 PM MST, 4 minutes earlier.
Area forecast discussion, Jan 23, 2:02 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 202 PM MST WED JAN 23 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY RIDGE IS MOVING INTO THE AREA TODAY BUT YOU WOULDN'T KNOW IT BY THE THICKNESS OF THE HIGH CLOUDS. THESE CONSIDERABLE CLOUDS WILL LIKELY CONTINUE OVERNIGHT AHEAD OF OUR APPROACHING SHORTWAVE. TEMPERATURES STRUGGLING IN THE INVERSION TRAPPED AREAS AS EXPECTED TODAY. SHORTWAVE THAT MOVES ACROSS MONTANA ON THURSDAY WILL INCREASE THE GRADIENT ACROSS THE AREA AND COOL THE MID LEVELS ENOUGH TO AID IN WEAKENING THE INVERSIONS AND ALLOWING THOSE AREAS TO WARM WHILE THE OTHER AREAS COOL BEHIND THIS "FRONT". LIMITED MOISTURE IS STILL BEING ENTRAINED FROM THE SOUTHWEST AND MAY BE JUST ENOUGH TO AID IN PRECIPITATION IN THE SOUTHWEST ON THURSDAY. SOME ISENTROPIC UPGLIDE WITH OUR TROUGH SHOULD ALSO PROVIDE FOR A PERIOD OF LIGHT SNOW IN THE WEST THURSDAY. 100-120KT JET STREAK WILL MOVE INTO THE NRN ZONES LATER TONIGHT INTO THURSDAY MORNING ALONG WITH AN INCREASING MTN TOP FLOW AND STRONG THERMAL GRADIENT ALONG THE ABSAROKA FRONT. IDEA OF HIGH WINDS STILL LOOKS DECENT THERE...ESPECIALLY FOR GAP FLOW AREAS. LESSER CHANCE OF A DOWNSLOPE HIGH WIND EVENT BUT A STILL A CHANCE. WILL UPGRADE THIS AREA FROM 03-15Z THURSDAY. THE OTHER HIGH WIND AREA IS A LITTLE LESS CERTAIN. NORMAL HIGH WIND AREAS OF CAMP CREEK AND FALES ROCK WILL MOST CERTAINLY VERIFY BUT LESS CERTAIN OF WIDESPREAD HIGH WINDS ALONG THE HIGHWAY. TREND THOUGH SHOULD BE UP AS H7 FLOW INCREASES TO 50KTS BY MORNING AND GRADIENT INCREASES SO WITH 40 MPH PLUS WIND GUSTS ALREADY BETWEEN BEAVER RIM AND JEFFREY CITY...WILL UPGRADE TO A HIGH WIND WARNING FROM 03Z-18Z THURSDAY. TOUGH CALL ON WINDS IN THE CENTRAL BASINS THURSDAY...ESPECIALLY AROUND RIVERTON AND LANDER. SOME WIND WILL LIKELY MIX DOWN INTO LANDER AT TIMES BY THURSDAY AFTERNOON WITH A CHANCE AROUND RIVERTON AND THE SURROUNDING AREA. NOT IDEAL GRADIENT OR STRENGTH OF TROUGHPA BUT TEMPERATURES WILL LIKELY WARM JUST DO TO THE WEAKENING INVERSION AND THE WARMER TEMPERATURES NEARBY "OOZING" INTO THE AREA. INVERSIONS WILL TRY TO REDEVELOP THURSDAY NIGHT BUT WITH SLOWER TIMING OF SYSTEM...THEY WILL NOT BE STRONG. SHORTWAVE RIDGE MOVES BACK IN ON FRIDAY FOR A COOLER DAY FOR THE TRAPPED INVERSION AREAS OF THE CENTRAL AND WEST WITH INCREASING CLOUDS AGAIN IN THE FAR WEST AND SOUTHWEST AS ANOTHER SURGE OF MOISTURE MOVES UP FROM OUR SRN CA LOW. WEAK ISENTROPIC UPGLIDE MAY DEVELOP AND BRING A LITTLE LIGHT PCPN TO THIS AREA FRIDAY NIGHT AND SATURDAY. NAM IS A LITTLE FASTER AND MORE AGGRESSIVE WITH THIS IDEA. CURRENT FORECAST ALSO HAS SOME 20-30 POPS IN THE WEST LATER FRIDAY NIGHT THROUGH SATURDAY AND KEPT THOSE IN WITH UNCERTAINTY. ALSO ADDED SOME SLIGHT CHANCES IN THE SW LATE FRIDAY NIGHT AND SATURDAY TO ACCOUNT FOR MODEST MOISTURE SURGE POTENTIAL THERE. LOTS OF CLOUDS AGAIN FRIDAY NIGHT INTO SATURDAY MOST AREAS WITH THIS SW MOISTURE SURGE. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY SOUTHWEST FLOW AHEAD OF THE FIRST PIECE OF A FRAGMENTING TROUGH WILL DRAW IN ENOUGH MOISTURE FOR SOME LIGHT SNOWFALL IN THE WEST SATURDAY NIGHT. SNOWFALL WILL BE INCREASING IN WESTERN WYOMING SUNDAY AS THIS TROUGH TRACKS ACROSS THE AREA. SNOWFALL WILL SPREAD INTO SOUTHWEST WYOMING SUNDAY NIGHT. THE SNOW WILL THEN SPILL OVER TO AREAS EAST OF THE DIVIDE MONDAY AS AN ASSOCIATED COLD FRONT SWEEPS ACROSS WYOMING. NOT THE BEST PATTERN FOR AN UPSLOPE PATTERN FOR AREAS BEHIND THE FRONT MONDAY THROUGH EARLY TUESDAY AS THE FLOW WILL BE TOO NORTH NORTHWESTERLY WITH A PACIFIC HIGH MOVING IN BEHIND THE FRONT RATHER THAN A CANADIAN HIGH BUT WILL KEEP LIGHT SNOW SHOWERS GOING EAST AND WEST OF THE DIVIDE MONDAY THROUGH TUESDAY NIGHT WITH THE SECOND SPLITTING TROUGH FRAGMENT KEEPING THE AIRMASS WEAKLY UNSTABLE. WILL MAINTAIN LOW POPS IN THE WEST WEDNESDAY AND WEDNESDAY NIGHT WITH THE DEFAULTING BACKING NW FLOW DRAWING IN PACIFIC MOISTURE TO WESTERN WY. TEMPERATURE INVERSIONS WILL MAINTAIN THEMSELVES THROUGH SATURDAY NIGHT BUT WILL BEGIN TO VANISH SUNDAY AS COOLER AIR BEGINS TO SEEP IN ALOFT WITH THE TWO TROUGHS MOVING THROUGH EARLY IN THE WEEK. BY TUESDAY ALL AREAS OF THE CWA WILL REMAIN BELOW FREEZING DURING THE DAY EVERYWHERE IN THE CWA WITH THESE COOLER TEMPS CONTINUING THROUGH WEDNESDAY. TEMPERATURES WILL ONLY BE SEASONABLY COLD GIVEN THE PACIFIC NATURE OF THE AIRMASS BY THEN. .AVIATION.../00Z ISSUANCE/ A VERY DRY AIRMASS WILL REMAIN OVER THE AREA TONIGHT WITH PREVAILING VFR CONDITIONS...SCT TO-BKN HIGH CLOUDS. SOUTHWEST WINDS AT 20 TO 30KTS WILL CONTINUE TO BLOW THROUGH THE WIND CORRIDOR VICINITY 50 MILES NORTHEAST KRKS-KCPR TONIGHT THROUGH THURSDAY. WEST WINDS WILL INCREASE ALONG THE LEE SLOPES OF THE DIVIDE AFTER 00Z THURSDAY WITH AREAS OF LOW LEVEL WIND SHEAR DEVELOPING VICINITY KCOD-KDUB-KLND THROUGH 12Z THURSDAY. THE LATEST MODEL RUNS HAVE CONTINUED TO SLOW DOWN THE PACIFIC STORM SYSTEMS TRACK ACROSS THE NORTHERN ROCKIES THURSDAY WITH PRECIPITATION AND CEILINGS LOWERING INTO MVFR/IFR TERRITORY NOT EXPECTED TO CROSS THE WESTERN BORDER...VICINITY KJAC...UNTIL AROUND 14Z THURSDAY. .FIRE WEATHER... CONSIDERABLE CLOUDS WILL CONTINUE TONIGHT IN ADVANCE OF A WEATHER SYSTEM THAT WILL MOVE ACROSS THE AREA THURSDAY. WINDS WILL BE ON THE INCREASE IN THE MOUNTAINS AND FOOTHILL AREAS TONIGHT AND CONTINUE INTO THURSDAY MORNING BEFORE DECREASING AS WELL AS SWEETWATER COUNTY. A PERIOD OF LIGHT SNOW IS EXPECTED IN THE FAR WEST ON THURSDAY BEFORE A FLAT RIDGE OF HIGH PRESSURE MOVES BACK IN ON FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY WYZ019. HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY WYZ003. && SHORT TERM...SKRBAC LONG TERM...LIPSON AVIATION...LIPSON FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 23, 2:01 PM MST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MST WED JAN 23 2013 WYZ001>020-022>030-241200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 201 PM MST WED JAN 23 2013 ...A HIGH WIND WARNING IS IN EFFECT FOR THE CODY FOOTHILLS AND GREEN MOUNTAINS FROM THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT. HIGH WINDS ARE EXPECTED ACROSS THE CODY FOOTHILLS AND GREEN MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WINDS ARE EXPECTED ACROSS THE CODY FOOTHILLS AND GREEN MOUNTAINS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:00 AM MST | High Wind Watch | RIW | Fremont, Natrona, Park, Sweetwater | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.